MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS VOLAR PLATE 3H RIGHT STD TI 48MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS VOLAR PLATE 3H RIGHT STD TI 48MM; PLATE, FIXATION, BONE
Model Number 71158203
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a wrist case, a locking screw pushed through the 71158203 r 3h std volar plate.The tabs were completely gone and were retrieved outside the patient.Dr.Used the va guide correctly and only drilled at an appropriate angle.He had to switch to a 4 hole plate to finish the case which we had available to him.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.Several of the fixation holes in the device were heavily damaged from attempted use, rendering the device inoperable.A dimensional inspection was attempted but the device was too damaged from attempted use to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a fit/ sizing issue or a procedural error.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
EVOS VOLAR PLATE 3H RIGHT STD TI 48MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10258528
Report Number1020279-2020-03051
Device Sequence Number2432761
Product Code HRS
UDI-Device Identifier00885556693797
UDI-Public00885556693797
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K181533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71158203
Device Catalogue Number71158203
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;